MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL 1 CURVE, 63 CM LENGTH, 8F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL 1 CURVE, 63 CM LENGTH, 8F; INTRODUCER, CATHETER
Model Number 407439
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacture ref: (b)(4).During transseptal puncture, the needle punctured the dilator and sheath in the area of the curvature.The needle comes out either distally between the sheath and dilator or laterally in the area of the curvature of the sheath.Both the brk needle and the sl sheath were exchanged which did not resolve the issue.A fastcath sheath was then used to complete the procedure with no consequences to the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6 one 8f swartz braided introducer sheath and dilator were received for evaluation.A brk needle without the stylet was returned inserted into the sheath/dilator assembly and punctured through both the sheath and dilator.The dilator was perforated at 1.5¿ proximal to the distal tip; the sheath was also perforated at 0.5¿ proximal to the distal tip.The returned needle and a stock stylet from current inventory were inserted and advanced through the dilator/sheath assembly; however, the needle could not advance past the location of the perforation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The swartz braided transseptal introducer instructions for use (ifu) states, ¿during insertion, always use the stylet to facilitate needle passage through the dilator/sheath assembly.Failure to use the stylet may inhibit advancement of the needle and may result in inadvertent needle puncture of the dilator/sheath assembly or skiving of material from the inner surface of the dilator.¿ the cause of the perforation is consistent with not following the instructions for use.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL 1 CURVE, 63 CM LENGTH, 8F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19745027
Report Number3005334138-2024-00289
Device Sequence Number12384884
Product Code DYB
UDI-Device Identifier05414734205634
UDI-Public(01)05414734205634(10)10157519(17)261231
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number407439
Device Catalogue Number407439
Device Lot Number10157519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown